EconPapers    
Economics at your fingertips  
 

Risk aversion with two risks: A theoretical extension

Jingyuan Li, Dongri Liu and Jianli Wang

Journal of Mathematical Economics, 2016, vol. 63, issue C, 100-105

Abstract: We identify new conditions ensuring risk aversion in the sense of Arrow–Pratt in a two-argument utility framework in which a financial risk is accompanied by a background risk. Our results generalize the findings of Finkelshtain et al. (1999). We consider a sequence of possible dependence among risks. We also provide an empirical example showing that second-order expectation dependence cannot be ignored in determining risk aversion with two risks.

Keywords: Risk aversion; Risk apportionment; Background risk; Expectation dependence; Bivariate utility function (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406816000045
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:63:y:2016:i:c:p:100-105

DOI: 10.1016/j.jmateco.2016.01.002

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:63:y:2016:i:c:p:100-105